MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13091
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an interventional procedure of the lower extremity in a patient with peripheral artery disease, a flexor raabe guiding sheath separated in half.Access was obtained in the common femoral artery for a contralateral tibial intervention.The anatomy was calcified.The patient was sent to the operating room, and a cut-down of the opposite side (from the access point) was performed to remove the sheath fragment from the patient, as it was on the opposite side.A section of the device did not remain inside the patient¿s body.Additional information has been requested but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d10.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 10mar2026.Contralateral access was obtained in the left groin.The access site was normal; however, the anatomy was stenosed and the aorta was calcified.Reportedly, it was a ¿little tricky¿ to advance the device over the severely calcified aortic bifurcation due to plaque.A 0.018-inch wire was used during the procedure, as well as another manufacturer¿s balloon.The dilator was reinserted prior to sheath removal; however, resistance was encountered as the user removed the sheath, at which point it separated.
 
Event or Problem Description
Additional information was received 08may2026.Resistance was not encountered during insertion or advancement of other devices through the sheath.A wire was inside of the dilator, which was inside of the sheath, at the time of separation.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an interventional procedure of the lower extremity in a patient with peripheral artery disease, a flexor raabe guiding sheath separated in half.Access was obtained in the common femoral artery for a contralateral tibial intervention.The anatomy was calcified.The patient was sent to the operating room, and a cut-down of the opposite side (from the access point) was performed to remove the sheath fragment from the patient, as it was on the opposite side.A section of the device did not remain inside the patient¿s body.Additional information was received 10mar2026.Contralateral access was obtained in the left groin.The access site was normal; however, the anatomy was stenosed and the aorta was calcified.Reportedly, it was a ¿little tricky¿ to advance the device over the severely calcified aortic bifurcation due to plaque.A 0.018-inch wire was used during the procedure, as well as another manufacturer¿s balloon.The dilator was reinserted prior to sheath removal; however, resistance was encountered as the user removed the sheath, at which point it separated.Additional information was received 08may2026.Resistance was not encountered during insertion or advancement of other devices through the sheath.A wire was inside of the dilator, which was inside of the sheath, at the time of separation.Additional information: b5, d9.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was separated at approximately 0.5-centimeters from the hub.Part of the sheath tubing remained in the hub, and the inner coil was elongated.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional relevant complaints on the lot.The product ifu states that if resistance is encountered during sheath advancement, ¿assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event.The device, which separated upon removal, was reportedly difficult to navigate through the calcified and stenosed anatomy.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key24483553
Report Number1820334-2026-00232
Device Sequence Number10638319
Product Code DYB
UDI-Device Identifier00827002130913
UDI-Public(01)00827002130913(17)270415(10)16006839
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13091
Device Catalogue NumberKCFW-5.0-38-70-RB-RAABE
Device Lot Number16006839
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer03/10/2026
05/08/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date03/16/2026
06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC BALLOON; MEDTRONIC BALLOON.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown